Texas, 2015

Hail in Texas, April 24, 2015

April 24, 2015 · NWS CRP · 1 event in 1 county or zone

An isolated severe thunderstorm moved into La Salle County on April 27th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

An isolated severe thunderstorm moved into La Salle County on April 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 24, 5:58 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 24, 5:58 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
658 PM CDT FRI APR 24 2015

.DISCUSSION...JUST UPDATED THE FORECAST TO INCLUDE SEVERE
THUNDERSTORM WATCH #104 UNTIL 2AM. EXPECT INITIAL SUPERCELL STORM
TO TRACK EAST ACROSS NORTHERN WEBB INTO LASALLE COUNTY DURING THE
NEXT HOUR. ADDITIONAL STORMS SW OF ZAPATA MAY TRIGGER ADDITIONAL
DEVELOPMENTS LATER THIS EVENING ACROSS THE SOUTHERN PORTION OF THE
WATCH. MAY NEED TO EXPAND THE WATCH EASTWARD WITH TIME LATER THIS
EVENING IF CONVECTION HOLDS TOGETHER AND APPROACHES THE COAST LIKE
SOME OF THE HIGH RES MODELS WERE HINTING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  86  72  87  73  /  40  30  10  30  20
VICTORIA          71  86  70  85  71  /  40  40  10  30  30
LAREDO            71  90  72  95  71  /  50  20  10  10  30
ALICE             71  89  71  91  72  /  40  30  10  30  20
ROCKPORT          72  80  72  83  73  /  40  40  10  30  20
COTULLA           70  89  68  92  67  /  50  10  10  20  30
KINGSVILLE        72  87  72  90  73  /  40  30  10  20  20
NAVY CORPUS       72  79  72  84  74  /  40  30  10  30  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JM/75...SHORT TERM
RH/79...WARNING DESK
Hazardous weather outlook, Apr 24, 6:02 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
702 PM CDT FRI APR 24 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-260015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
702 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE BRUSH COUNTRY
UNTIL 2AM. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A
FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE
HAIL...DAMAGING WIND GUSTS...AND FLOODING RAINS. THE THREAT OF AN
ISOLATED TORNADO CANNOT BE RULED OUT AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FOR
SATURDAY...SUNDAY AND AGAIN ON MONDAY. ISOLATED STRONG TO SEVERE
THUNDERSTORMS WITH DAMAGING WINDS OR HAIL WILL BE POSSIBLE EACH
DAY WITH THE HIGHEST THREAT FOR SEVERE STORMS MONDAY AFTERNOON
AND MONDAY NIGHT OVER THE NORTHERN BRUSH COUNTRY TO THE COASTAL
PLAINS.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE BEHIND A COLD
FRONT ON TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

JM/RH

In the hours before

Local storm report, Apr 24, 2:56 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
356 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     NON-TSTM WND DMG KINGSVILLE              27.51N 97.86W
04/24/2015                   KLEBERG            TX   PUBLIC

            LARGE TREE BLOWN ONTO CAR DURING WAKE LOW

0500 AM     NON-TSTM WND DMG ROBSTOWN                27.80N 97.66W
04/24/2015                   NUECES             TX   PUBLIC

            LARGE TREE BLOWN DOWN ALONG HOME DURING WAKE LOW

0503 AM     NON-TSTM WND DMG 5 SW PORTLAND           27.83N 97.39W
04/24/2015                   NUECES             TX   PUBLIC

            BOAT ON TRAILER BLOWN INTO RV AT CONDO DURING WAKE LOW

&&

HART
Special weather statement, Apr 24, 5:44 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
644 PM CDT FRI APR 24 2015

TXZ239-250030-
WEBB-
644 PM CDT FRI APR 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...

AT 643 PM CDT...A STRONG THUNDERSTORM WAS 16 MILES SOUTHWEST OF
CHUPADERA RANCH AIRPORT...OR 29 MILES SOUTH OF EL INDIO...MOVING EAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHUPADERA RANCH AIRPORT AND LA ESPERANZA RANCH AIRPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CORPUS CHRISTI .

LAT...LON 2820 9947 2807 9943 2800 9999 2807 10002
      2809 10005 2815 10008 2820 10021
TIME...MOT...LOC 2343Z 256DEG 35KT 2809 10032

HART

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, La Salle

When
April 24, 7:22 PM CST
Where
La Salle County, 1.45 mi W of Artesia Wells
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
28.282, -99.304

Quarter sized hail occurred near Artesia Wells.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574220.